Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 80, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 3:26 AM CDT for Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 25, 2007, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 250829
FFWSJT
TXC081-083-399-251230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN COKE COUNTY IN SOUTHWEST TEXAS...
RUNNELS COUNTY IN SOUTHWEST TEXAS...
WESTERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 AM CDT
* AT 254 AM CDT...LOCAL LAW ENFORCEMENT REPORTED RANCH ROAD 1770 AT
ELM CREEK WAS FLOODED.
* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS THAT EXTENDED FROM
NEAR SANCO...EASTWARD TO NEAR NOVICE AND FROM NEAR TENNYSON
EASTWARD TO NEAR TALPA. THIS INCLUDES ALL OF NORTHERN RUNNELS
COUNTY. MOVEMENT OF THESE STORMS WAS NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERS...
BALLINGER...WILMETH...WINGATE...SILVER VALLEY...NOVICE...CREWS...
GOLDSBORO AND BRONTE
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3208 10047 3207 9949 3159 9951 3161 10021
3171 10022 3172 10048
$$1 follow-up statement
000
WGUS74 KSJT 250941
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT MON JUN 25 2007
TXC081-083-399-251230-
COKE TX-RUNNELS TX-COLEMAN TX-
434 AM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
WESTERN COLEMAN...RUNNELS AND EASTERN COKE COUNTIES...
AT 430 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF
ROADS AROUND WINTERS. RANCH ROAD 1770 EAST OF WINTERS ON ELM CREEK
IS ALSO FLOODED. THUNDERSTORMS PRODUCING FLASH FLOODING CONTINUE
OVER THE WARNED AREA. SINCE MIDNIGHT...ISOLATED AREAS ACROSS
NORTHERN RUNNELS COUNTY HAVE RECEIVED OVER SIX INCHES OF RAIN.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3208 10047 3207 9949 3159 9951 3161 10021
3171 10022 3172 10048
$$
JMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:57 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 24, 11:57 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1157 PM CDT SUN JUN 24 2007 .AVIATION... STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/ AVIATION... ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING. PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/ SHORT TERM... SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING WEEK. FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT... CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS THROUGH MID WEEK. LONG TERM... NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 84 70 86 / 50 40 30 40 SAN ANGELO 70 86 71 86 / 40 40 30 30 JUNCTION 70 83 74 84 / 40 50 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Jun 24, 2:24 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 224 PM CDT SUN JUN 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 224 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 12:16 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1216 AM CDT MON JUN 25 2007 TXZ072-250615- TOM GREEN TX- 1216 AM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT FOR TOM GREEN COUNTY... ...FLASH FLOOD WARNING IN EFFECT FOR CENTRAL TOM GREEN COUNTY UNTIL 215 PM... AT 1214 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF SAN ANGELO... MOVING NORTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAN ANGELO BY 1240 AM CDT GRAPE CREEK BY 115 AM CDT PEA SIZE HAIL AND WIND GUSTS NEAR 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.
Local storm report, Jun 25, 12:34 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 AM CDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND DMG 5 S SAN ANGELO 31.37N 100.45W
06/25/2007 TOM GREEN TX AMATEUR RADIO
TOOL SHED WAS KNOCKED DOWN IN THE BENTWOOD COUNTRY CLUB
SUBDIVISION.
&&
HGLocal storm report, Jun 25, 1:06 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
106 AM CDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/25/2007 TOM GREEN TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED WATER OVER THE ROAD UP TO
THE FLOOR BOARD JUST OFF THE 306 LOOP ON THE SOUTHWEST
SIDE OF TOWN. LOCAL LAW ENFORCEMENT REPORTED A WATER
RESCUE ON THE SOUTHWEST SIDE OF TOWN.
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:12 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Jun 25, 12:12 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Jun 25, 12:23 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 67 min |
| Jun 25, 12:40 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels, Taylor | 3 hr |
| Jun 25, 3:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 4 hr |
| Jun 25, 7:11 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 25, 3:38 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 15 more | 5 days |
| Jun 25, 6:44 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.